It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Troubles trying to quit Buspirone?



  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 08-22-2018, 11:24 PM   #1
    Travis96
    Newbie
    (male)
     
    Join Date: Aug 2018
    Posts: 2
    Travis96 HB User
    Troubles trying to quit Buspirone?

    So I've been wanting to quit taking buspar for a long time, it just causes me to get really light headed and extremely dizzy when I take it and I hate it, I've been on it for a little over 2 years, and while it does help, I feel like I can handle myself without it, however, every time I attempt to taper off for two weeks I get bad anxiety and feel like I can't get relief until I go back on the Buspar, can anyone tell me if that's just a withdrawal symptom or not?

    P.S my doctor told me I could just stop taking it at any time but that was a few years ago, don't know if I can still do that, I take 10Mg, 1 pill before bed every night

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 08-23-2018, 10:11 AM   #2
    yayagirl
    Senior Veteran
    (female)
     
    Join Date: Jun 2010
    Location: USA
    Posts: 2,329
    yayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB User
    Re: Troubles trying to quit Buspirone?

    Dear Travis,

    When you do take Buspirone (Buspar), take it before sleep so that the dizziness won't be so disturbing. What I researched about the drug is that there is no danger to just stop taking it. Some people, like me and you, are very sensitive to substance effects. So, it also may be that like me, your anxiety while weaning very well could be mainly from an emotional sense of dependency on the med in order to feel OK. Weaning off Buspar most often has no side effects, but some of us are more sensitive to what we are feeling. Still, as with weaning off any substance or habit, we can choose to dismiss those effects and tell ourselves the truth that we are safe in order to reach our goal.

    I just got done with needing to cut all salt and dairy from my diet for seven days (for getting blood-work done), and after three days I felt like hell. But I knew it was not harming me, and that I needed to complete the time frame and I did make it through. I had to daily and hourly remind myself of the goal and that I was not dying. I got through it and it was not 'nothing', but it really wasn't life-threatening.

    To quit Buspar slowly, you can do the same, reminding yourself of your goal. Just shave a very small amount off a pill each week, then shave off a little more each week, till you are not taking any. If you still have anxiety, hon, talk to a counselor. Life has many possibilities for anxious thoughts and moments. We can learn to control our breathing, even and slow, so as to not allow ourselves to hyperventilate

    It helped me a lot to learn that anxiety feels exactly like excitement. It is what we tell ourselves about it that makes us think of those emotions as negative or as positive. We can choose to accept the emotions and stop worrying over them. I truly suspect that you have very normal emotions and there is no eminent danger to fear.

    Love,
    __________________
    ~ YaYa ~

    Last edited by yayagirl; 08-23-2018 at 10:18 AM.

     
    Reply With Quote
    Old 08-23-2018, 03:04 PM   #3
    Travis96
    Newbie
    (male)
     
    Join Date: Aug 2018
    Posts: 2
    Travis96 HB User
    Re: Troubles trying to quit Buspirone?

    Quote:
    Originally Posted by YaYagirl View Post
    Dear Travis,

    When you do take Buspirone (Buspar), take it before sleep so that the dizziness won't be so disturbing. What I researched about the drug is that there is no danger to just stop taking it. Some people, like me and you, are very sensitive to substance effects. So, it also may be that like me, your anxiety while weaning very well could be mainly from an emotional sense of dependency on the med in order to feel OK. Weaning off Buspar most often has no side effects, but some of us are more sensitive to what we are feeling. Still, as with weaning off any substance or habit, we can choose to dismiss those effects and tell ourselves the truth that we are safe in order to reach our goal.

    I just got done with needing to cut all salt and dairy from my diet for seven days (for getting blood-work done), and after three days I felt like hell. But I knew it was not harming me, and that I needed to complete the time frame and I did make it through. I had to daily and hourly remind myself of the goal and that I was not dying. I got through it and it was not 'nothing', but it really wasn't life-threatening.

    To quit Buspar slowly, you can do the same, reminding yourself of your goal. Just shave a very small amount off a pill each week, then shave off a little more each week, till you are not taking any. If you still have anxiety, hon, talk to a counselor. Life has many possibilities for anxious thoughts and moments. We can learn to control our breathing, even and slow, so as to not allow ourselves to hyperventilate

    It helped me a lot to learn that anxiety feels exactly like excitement. It is what we tell ourselves about it that makes us think of those emotions as negative or as positive. We can choose to accept the emotions and stop worrying over them. I truly suspect that you have very normal emotions and there is no eminent danger to fear.

    Love,
    I do take it before bed and its even worse because I can't sleep while I'm all dizzy and feeling like absolute crap, so I'm up for a few hours after taking it

     
    Reply With Quote
    Old 08-23-2018, 07:09 PM   #4
    yayagirl
    Senior Veteran
    (female)
     
    Join Date: Jun 2010
    Location: USA
    Posts: 2,329
    yayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB User
    Re: Troubles trying to quit Buspirone?

    Dear Travis96,

    I suspect that your worst symptom may be fear. I would just stop taking the med since it is not dangerous to stop it, and expect to feel crappy awhile. It won't hurt you and it won't go on forever.

    I would buy some B-100 complex vitamins (sold at at most drug stores) and take it every morning. It feeds the nerves so they can relax. It can keep you awake if you take it at night, so take it only in the morning.

    Also you can get 10 mg Melatonin, and take 1/2 a tablet in the evening 1/2 hour or so before bedtime to naturally help your body relax. Don't take it all of the time if vivid dreams bother you. I don't mind vivid dreams, myself.

    To have a change you have to deal with going through this change. You can do this.
    Love,
    __________________
    ~ YaYa ~

    Last edited by yayagirl; 08-23-2018 at 07:39 PM.

     
    Reply With Quote
    Reply Reply

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Trying to Quit PPI's for the third Time Leo255 Acid Reflux / GERD 8 11-14-2017 11:49 AM
    how i quit crack cetiya Addiction & Recovery 1 08-25-2012 05:57 AM
    I have to quit smoking-Please help me! Brookej Smoking Cessation 16 03-05-2001 07:21 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:20 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!